Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Crossover from clonazepam to Valium not working, advice needed


[Ri...]

Recommended Posts

My wife is on a total of 0.24 mg consisting of 0.18 mg of clonazepam + 1.2 mg of Valium

The crossover from clonazepam  to Valium of approximately 3 weeks is not being tolerated

We would  like to continue our clonazepam taper once she is stable.

How do we best taper the Valium?

My thought  is to increase the clonazepam as we decrease the valium dose and then start the clonazepam taper at 0.24mg

Looking forward to suggestions

Link to comment
Share on other sites

She should be able to taper the Valium rather quickly since its so long lasting, I'd make the first addition of Clonazepam small so she won't feel over medicated then increase as you increase the Valium reduction.  I would think you could accomplish this in just a few days time, a week at the most.  I know she's had a rough time so the two of you should gauge her reactions closely and adjust as necessary.
Link to comment
Share on other sites

  • 2 weeks later...

Hello Pamster,

Thanks for your advice, we will try reducing the Valium over the next 7 days and slowly  increasing  the clonazepam as needed. The Valium  is making her feel very dizzy and somewhat depressed. I hope we are finally on the right track.

One final question.  We plan on a 10% per month taper off the clonazepam. Is this reasonable?

Thanks

Richard

Link to comment
Share on other sites

Hi Pamster,

We are currently dosing twice per day : 10 pm and 1 pm

Do you think it would be better to eventually  move to 3 equivalent doses once she is off the valium?

In the past I've noticed that the clonazepam loses its effectiveness after 6 hours.

I quests we can just evaluate as we go.

Looking forward for your feedback

Link to comment
Share on other sites

I hope the transition to Clonazepam rids her of the dizziness and depression, these are common complaints with Valium.

 

Reducing by 10% per month sounds reasonable but you know, I've been telling people lately that tapering is a big experiment we perform on ourselves and I can see you get this because this is exactly what you and your wife have been doing. We can be here to provide feedback but you and she are in the trenches gauging her reactions and modifying your approach and believe it or not, this is what makes a taper successful. 

 

I've seen members dose 3 times a day, some will reduce each equally eventually moving to eliminate whichever dose they feel they can afford to lose. 

 

You and your wife are a great team Richard, she's lucky to have you.  :smitten:

Link to comment
Share on other sites

Thanks Pamster

We slightly upped the dose of clonazepam and reduce the diazepam by 10 %; she had a horrible reaction not sure if it is the diazepam reduction  or very small clonazepam increase. Not sure what to Do!

I desperately need to get her stable! Don't trust the hospital. Please help

Link to comment
Share on other sites

Thanks for the quick reply

Symptoms:

Difficulties with breathing

Twitching and tremors

Rebound anxiety

Body pain

Heart palpitations

 

Checked BP and heart rate which is normal

The clonazepam evening dose was increased from approximately 0.0978 to 0.10 mg

The diazepam evening dose was reduced from .566 mg to .5mg

We have her next dose coming up at 1 pm

Looking forward to hearing from you

Richard

 

Link to comment
Share on other sites

What were her symptoms before you started reducing the Valium?

 

What method are you using to taper, is it dry or liquid titration or are you cutting the pills?

 

 

Link to comment
Share on other sites

Prior to reducing the diazepam she was experiencing dizziness and headaches; upon reduction she noticed her headaches slightly subsided.

I am doing a liquid micro taper, I am a chemist so these precise titrations are easy for me

I hope this added information is helpful

Link to comment
Share on other sites

Thanks for the information, it looks as if she's not getting enough coverage from the Clonazepam so you're wise to increase it.  I'm glad to hear she experienced some symptom relief by reducing the Valium but the increased agitation is certainly unwelcome. 

 

What is her exact daily dose right now, how much Valium and how much Clonazepam?

Link to comment
Share on other sites

We started our taper at .258 mg total dose. This consisted of .2mg of clonazepam + 1.16 mg of diazepam

This dose was divided into a morning + evening dose , .1mg clonazepam  + .58 mg of diazepam

Link to comment
Share on other sites

Got it.  So am I correct that you are making homebrew liquid?  What ingredients do you use?  In what proportions?  For example, are you using the 1:2:8 ratio?  (1mg of regular clonazepam tablet + 2mL of vodka or propylene glycol + 8mL of water). Or are you using whole fat, homogenized milk? 

 

Link to comment
Share on other sites

I dissolve 0.50 mg of clonazepam in 2 ml of vodka + 8 ml of whole milk; final concentration 0.1mg/ml

I am a chemist so I can titrate precisely

Titration is not the issue,  the correct dose to stabilize her is what we need to determine

Thanks for the feedback

Link to comment
Share on other sites

My concern is with the liquid itself.  There may be issues with the vodka/water, 1:2:8 ratio when used with clonazepam.  Members, including myself, have had problems with it, especially when they reach lower doses. 
Link to comment
Share on other sites

I am using whole fat milk, no water. There should  be a good structural bond between the milk fat moiety and the clonazepam.

When you had an issue how did you solve it?

 

Link to comment
Share on other sites

After I read the original experimental solubilities studies used to inform the 1:2:8 ratio, I realized there were issues with the ratio, especially when used with clonazepam. (As scientist, you will understand that benzodiazepines have different physical and chemical properties, so “one-size-fits-all” approaches are not appropriate.)

 

I abandoned the clonazepam, vodka/water, 1:2:8 ratio homebrew.  Instead, I switched to a stability-tested, professionally compounded 0.1mg/mL oral suspension of clonazepam.  It has worked well for me. 

 

If you are using whole fat, homogenized milk and clonazepam tablets to create your wife’s homebrew liquid, the liquid is probably ok (i.e. it probably contains approximately the amount of clonazepam you think it does).  Per the Titration:FAQs, we don’t know because, to our knowledge, none of the homebrew liquids have been analyzed.

 

PS 1: Based on what I’ve read, the liquid created with clonazepam and whole fat, homogenized milk has properties of both a suspension and a solution. Consequently, one should treat it as a suspension (i.e. agitate the liquid gently before measuring).

 

PS 2: I’ve read here and elsewhere that disintegrating the clonazepam tablets in a little water before adding the milk is helpful.

Link to comment
Share on other sites

Thanks for the overview

Should we up the dose of clonazepam to try stabilizing her or could there be a paradoxical effect  by upping the clonazepam?

Appreciate your help

Link to comment
Share on other sites

Really tough question Richard considering how sensitive your wife is, has she shown paradoxical reactions in the past?  I feel the sooner you get her on the full dose of Clonazepam the better, especially since she'll have the benefit of the long half life of the Valium when you withdraw it. 
Link to comment
Share on other sites

Hi Pamster,

In early June we were down to 0.04 mg of clonazepam,  due to the speed of the taper severe withdrawals set in so I upped the dose to .05 no luck and back up to 0.75 mg , no luck, then to the hospital.  Once at the hospital they pulled her off completely for 3 days; terrible withdrawals returned. From that point she was put on a dose of .25 mg of clonazepam and within a few days removed from clonazepam and directly switched  to 5 mg of diazepam, big mistake. Within 72 hours massive withdrawals due to no clonazepam in her system.

At that point I reinstated the clonazepam at. 0.2 mg plus 1.16 mg of Valium; total equivalent dose of .258 mg of benzodiazepines

Over a 10 day period we tapered down to .250 mg (.1938 mg clonazepam + 1 mg diazepam) from .258 mg

Today we are at .2 mg of clonazepam + 1 mg diazepam not much

Not sure if she is having a paradoxical effect or not enough clonazepam.

I do have .25 mg quick dissolve tablets from a different  manufacturer; I was contemplating giving  her .125 x 2 , night /day dose with no diazepam  or very little.

What are your thoughts?

Link to comment
Share on other sites

In hope of providing reassurance ... the studies I’ve read suggest that paradoxical reactions to benzodiazepines are rare (incidence rates are in the range of 1-2% or lower). 

 

What is your understanding of “stabilize”?  Is it, “Find a dose where withdrawal symptoms are present but tolerable/endurable and consistent?”

 

fwiw When I went into freefall using the clonazepam/vodka/water homebrew, the ODTs (Orally Disintegrating Tablets) saved me. They allowed me to “stabilize” per the definition above. 

Link to comment
Share on other sites

×
×
  • Create New...